MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-LEFT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ADJUSTABLE CERVICAL DISTRACTOR-LEFT; MISC ORTHO SURGICAL INSTR
Model Number 396.395
Medical Device Problem Codes Corroded (1131); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, a cervical distractor moving parts are stiff and most of the instrument is looking rusty.This was found in medical device reprocessing department (mdrd) which was marked as broken.Patient involvement is unknown.This report is for one (1) adjustable cervical distractor-left.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Service & repair evaluation: the customer reported a cervical distractor moving parts are stiff and most of the instrument is looking rusty.The repair technician reported the device failed etch clarity and correctness.Etch unreadable is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Visual inspection: visual inspection of the returned device performed at customer quality confirmed the condition of corrosion and barely legible laser etchings, which agrees with the reported complaint condition.There exist spots of orangish - brownish discoloration resembling corrosion near the laser etch.The laser etched part is faded/worn and is no longer clear.Functional test: the device does operate roughly as reported and is due to worn/malformed ratchet teeth on the ratchet mechanism bar component.Dhr review: the returned device was manufactured in 1999.The dhr is no longer available due to the age of the instrument (over 19 years old).Document/specification review: no product design issues or discrepancies were observed during this investigation.Dimensional inspection: based on the age of the device (over 19 years old), there is no indication that dimensions contributed to this complaint.Therefore, a dimensional inspection was deemed unnecessary.Was the complaint confirmed? yes.Conclusion: a definitive root cause for the complaint conditions could not be determined based on the provided information.Cumulative wear for over 19 years of service is likely.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 396.395.Synthes lot number: a7ia30.Release to warehouse date: week 30, 1999.Manufacture site: tuttlingen.Part expiration date: n/a.List of nonconformance¿s: n/a.The dhr is no longer available due to the age of the instrument (over 19 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUSTABLE CERVICAL DISTRACTOR-LEFT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8261817
Report Number2939274-2019-55945
Device Sequence Number13492504
Product Code LXH
UDI-Device Identifier10705034777511
UDI-Public(01)10705034777511
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number396.395
Device Catalogue Number396.395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1